Literally, one of my eyes would not open as wide as the other. At first I thought maybe I was getting older and I was just going to have a sagging eyelid for life, but then as the Botox wore off, my eye began opening fully again, so I'm thinking it had something to do with the injection. I am nervous to go back for more injections--- I don't like my wrinkly forehead, but am scared of a droopy eye again. Any suggestions for how to avoid this result?
The Last Two Times I Had Botox, One of my Eyelids Seemed to Sag Until the Botox Wore off?
Doctor Answers (14)
When Botox can't be used for forehead lines any longer
There is a balance that is needed between treating forehead lines with Botox and maintaining enough lifting strength of those muscles to avoid dropping the forehead / eyebrows and upper eyelids. In the early thirties this is usually possible, but by the late 30s to early 40s it may not be possible to continue the same treatment. Usually only treating the most highly-positioned lines is the best change, but some patients can tolerate that.
A non-surgical lifting such as with Ultherapy, or Pelleve tightening, could help allow more Botox injections in the forehead.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.
Web reference: http://www.thenyac.com/botox/index.html
Less maybe better with botox of the forehead
The forehead is a difficult area to treat especially as we get older and the assymmetry of the face gets more visible. It is not uncommon to see drooping of the eyelids especially if the botox is being used with the only goal being decrease the forhead lines.Your goal is to look better!
Talk to your doctor about this use less botox place it higher up on the forehead and use a smaller amount you can always add more!
Botox Causing Ptosis
Injecting Botox around the eyes truly is an art, not a science, as a Dr. mentioned below. The eyes are a very unforgiving territory, as the muscles that surround them must work in conjunction to perform the movements we consider vital for looking and emoting like human beings. I recommend requesting less product next time, or finding a physician who is very comfortable with Botox around the eyes
You might also like...
Drooping eyelids after botox
It sounds like you need less botox on one side than the other above the eyelids. This is why the injection of Botox is an art- not one recipe fits every patient. Conservative injecting the next time around with a touch up in 2 weeks would probably benefit you.
Need less Botox on forehead above eyebrow
To reduce the chance of drooping happening again, you need less Botox on the side that droops and it needs to be placed higher on that side of your forehead. This might mean that the improvement you get doesn't last as long, but it could avoid the droop.
Droopy Eyes After Botox
Droopy eyelids are a common side effect of Botox. These symptoms can happen hours to weeks after you receive an injection. They will go away after no more than a few weeks. Best of luck.
Botox and drooping eyelids!
Sorry to hear you had a poor result with your Botox injection!
Although this is a well-known possible side effect, it is one that, thankfully, is relatively uncommon. If this happens, it can be for many reasons, but may have resulted from improper placement of the injection site and/or diffusion of the toxin into the muscles that lift the eyelid.
If you otherwise have a good relationship with your injector, I would recommend returning to them as soon as you notice this happening. It is good feedback for them, but also allows them to put you on a topical eyedrop that can relieve the drooping! If it happens even after that feedback, make sure your next injector is highly experienced and can explain to you how they avoid this problem. Thanks for the good question!
Ptosis can be a side effect of Botox or injections may be too low
If one eyelid is heavy than it is ptosis. If both eyelids are heavy then you may have extra skin on your upper eyelids and the injections should have been fewer or placed higher in the forehead. You should seek out an experienced injector for the best results who is a board certified dermatologist
Ptosis and Botox
It sounds like you have underlying eyelid ptosis (droopiness). Your body automatically sends signal to your forehead muscle to help lift that droopy eyelid. When Botox is injected in the forehead, that weaks that muscle, which thereby allows the eyelid to droop again. Without looking at your photo, your options are either not getting Botox in the forehead or consider droopy eyelid (ptosis) evaluation by oculoplastic surgeon.
Web reference: http://www.TabanMD.com
Brow droop vs. lid droop
Both brow and lid droop can occur with Botox injections. There is some asymmetry in all our faces and it is important to document and discuss this prior to Botox injections. In particular, if the entire forehead muscle is overtreated with Botox, the whole frontalis muscle relaxes and the brows can come down, particularly when the brows are 'lax' to begin with. Stand in front of the mirror and push one brow down toward your cheeks to see how lax it is, then pull it upward toward your hairline to show you how much movement there is. The more movement the more you need to carefully avoid over Botoxing the forehead.
When Botox is injected too low over the brow some of it can actually migrate into the orbit of the eye and relax the levator muscle of the eyelid itself. This muscle is entirely within the orbital bone above the eyeball itself. If this happens, then you have what I call the eyelid 'flying at half mast' compared to the other. This can happen, but rarely. Two fortunate comments: It doesn't last as long as the usual Botox effect on the mid-brow and there is an ophthalmic solution(Iopidine) which can be used as an eyedrop which helps to re-elevate the eyelid and even things out until the eyelid recovers.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.